|Am I Well?
Aug 18, 2000
Dear Dr. Shernoff,
I have been diagnosed with HIV for 5 years. During that time, I have been lucky enough to take advantage of the new drug therapies, and am physically quite well. However, during the last 3 or so years, a sense of a depressed state of mind has increasingly taken over me, leading to stress, anxiety, and hopelessness. I've lost most of my friends, am in danger of losing my job, and have tried one unhealthy stimulus after another in an effort to escape from the reality of life, which, I'm afraid, is finally catching up with me.
My question to you is... Am I depressed, dependant, or well? I'm so lost in this fog that I don't know what's real and what's not anymore. I'm afraid that I may actually be well, but because I think I'm not, actually do something that would destroy what took so long to build. Please, your thoughts would be helpful...Michael
| Response from Mr. Shernoff
It is virtually impossible to attempt to diagnose what is wrong with you, but there is something definitely very much not right from the things you describe. The only way for you to get better is to seek professional mental health services. I suggest that you call your primary care doctor and ask him or her for a referral to a mental health professional who has a lot of experience treating people with HIV. You need to have your condition professionally evaluated in order to have the correct treatment plan developed. Perhaps you will only need some talk therapy. But you may also need a combination of the appropriate psychiatric medications and talk therapy. In either case, the only way you will know for sure is to treat your mental and emotional health as carefully as you describe treating your physical health. Call today and then do not delay in setting up an initial consultation with a mental health professional.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Get Hiv If I Had Unprotected Sex With A Girl On Her Menstral Cycle?
- What Causes Severe Vaginal Bleeding, Large Clots, Chills, Shivering, Abdominal And Leg Pain?
- Can A Person With HIV Take Vitamin B12?
- Dealing With High Triglycerides And Hiv
- I Have Shingles Does That Mean I Have Hiv
- What Are The Dangers Of HPV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.